Article Text

PDF

Eosinophilic fasciitis associated with L-tryptophan ingestion.
  1. M E Hamilton
  1. University of California, Davis, School of Medicine.

    Abstract

    A 62 year old woman taking L-tryptophan developed eosinophilic fasciitis shortly after starting an exercise class. She received prednisone without benefit but improved after azathioprine treatment was started and L-tryptophan was discontinued. As products containing L-tryptophan have recently been implicated in development of the eosinophilia-myalgia syndrome it is suggested that the use of L-tryptophan might have contributed to the development of eosinophilic fasciitis in this patient. Similarities with toxic oil syndrome are noted. Additional studies are warranted to determine the prevalence of L-tryptophan ingestion among patients diagnosed as having eosinophilic fasciitis.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.